MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE ROTATABLE CLIP FIXING DEVICE
Model Number HX-201UR-135
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported to olympus during a therapeutic colonoscopy, the single use rotatable clip fixing device would not deploy properly from the insertion wire when trigger was pulled.The clip did not attach to the tissue at the treatment site.A second clip fell off into the scope channel.The procedure was completed using a replacement device.There was no report of patient harm associated with this event.Related patient identifier: (b)(6).
 
Additional Manufacturer Narrative
The subject device will not be returned to olympus for evaluation.The clips were disposed of at the end of procedure.Additional information has been requested regarding this event.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see updates to h4, h6 and h10.H4: based on the 3 digit lot number provided, the manufacturing date of the device was in the month of july 2022 but a specific date could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was discarded after the procedure.Although a definitive root cause could not be identified, a likely mechanism causing the reported event includes: due to severe angle of the endoscope or the shape of the insertion portion, sliding resistance between the operating wire and the coil sheath increased.The slider could not be fully pulled, and clipping could not be completed.The clip was caught in the hook of the slightly bent connecting board, and the coil sheath could not be detached.The following is included in the instructions for use: ¿do not coil the insertion portion with a diameter of less than 20 cm.This could damage the insertion portion.Do not force the clip against body cavity tissue.The clip may be deformed and does not close properly.This could result in reduced performance.Do not try to forcibly remove the clip if it becomes caught on the distal end of the coil sheath.Forcible removal of the clip could cause patient injury such as punctures, hemorrhages or mucous membrane damage.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Common Device Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17297551
Report Number9614641-2023-00966
Device Sequence Number17901520
Product Code PKL
UDI-Device Identifier04953170353123
UDI-Public04953170353123
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-201UR-135
Device Lot Number27V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown